Redness in feet and legs when standing

Patient

Q: I was recently prescribed 10mg of Norvasc and recently started to notice that when I stand up my feet and legs get red and warm. I know norvasc dilates the blood vessels in your legs and ankle to reduce blood pressure and wanted to know if this was normal and if I should continue taking the medication.

Symptoms:  Red legs, legs feel warm
Doctor

A:   Thank you for your question. Patients with hypertension can suffer from a condition known as peripheral vascular disease, and edema (fluid accumulation within the tissues of the extremities). This could be the reason for your leg redness on standing. It is important that you have this examined by your doctor as you can develop permanent damage to the circulation to your lower extremities. This can lead to decreased circulation and tissue death in your legs. You may need to be placed on medication to remove excess fluid which is accumulation as well as blood thinners to improve circulation to the lower extremities. Please see your doctor.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: Hi...I amm 37 male...was detected with Vitamin D Deficiency Level is only 8.....Doc gave me DV 60k once a week for tw...

Q: I need my MRI results to be looked at, do i have MS is it possible?

Q: My wife is 52 and generally healthy. She recently became confused at a Walmart and could not figure out how to get to...

Q: Hyperextended my knee two days ago and have been in pain. Knee locked up on me last night when trying to stand up fro...

Q: I have idiopathic cranial hypertension and I have a trip planned for Cusco and Machu Picchu. Is it dangerous to go to...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews